Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 24, 2016, 7:44 PM CDT for Lake County, Indiana; Cook County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 24, 2016, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cook County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 51 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4298 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS53 KLOT 250044
SVRLOT
ILC031-INC089-250130-
/O.NEW.KLOT.SV.W.0087.160725T0044Z-160725T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 PM CDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COOK COUNTY IN NORTHEASTERN ILLINOIS...
NORTHERN LAKE COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 830 PM CDT
* AT 744 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK FOREST TO NEAR GARY...MOVING SOUTHEAST AT 30
MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAMMOND...GARY...CALUMET CITY...PORTAGE...MERRILLVILLE...CHICAGO
HEIGHTS...EAST CHICAGO...SCHERERVILLE...HOBART...LANSING...CROWN POINT...
HIGHLAND...BLUE ISLAND...MUNSTER...DOLTON...PARK FOREST...ALSIP...
GRIFFITH...ST. JOHN AND MIDLOTHIAN.
THIS INCLUDES... INDIANA UNIVERSITY NORTHWEST...PURDUE UNIVERSITY
CALUMET...WINDY CITY THUNDERBOLTS BASEBALL...ILLIANA MOTOR SPEEDWAY...
PRAIRIE STATE COLLEGE...SOUTH SHORE RAIL CATS BASEBALL...AND SOUTH
SUBURBAN COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4146 8753 4147 8753 4147 8766 4168 8780
4172 8752 4171 8753 4167 8747 4167 8744
4168 8743 4167 8742 4165 8744 4164 8742
4162 8729 4162 8722 4143 8722
TIME...MOT...LOC 0044Z 324DEG 24KT 4158 8774 4159 8738
HAIL...0.88IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING. 10 AND 12.
$$
RC3 follow-up statements
857
WWUS53 KLOT 250056
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
756 PM CDT SUN JUL 24 2016
ILC031-INC089-250130-
/O.CON.KLOT.SV.W.0087.000000T0000Z-160725T0130Z/
COOK IL-LAKE IN-
756 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN COOK AND NORTHERN LAKE COUNTIES...
AT 755 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLYMPIA FIELDS TO NEAR WHEELER...MOVING SOUTHEAST AT
40 MPH. THESE STORMS HAVE EXHIBITED A GRADUAL WEAKENING TREND IN THE
PAST 20 MINUTES.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...GARY...CALUMET CITY...PORTAGE...MERRILLVILLE...CHICAGO HEIGHTS...
EAST CHICAGO...SCHERERVILLE...HOBART...LANSING...CROWN POINT...HIGHLAND...
BLUE ISLAND...MUNSTER...DOLTON...PARK FOREST...ALSIP...GRIFFITH...ST. JOHN
AND MIDLOTHIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4146 8753 4147 8753 4147 8766 4167 8775
4169 8752 4167 8747 4167 8744 4168 8743
4167 8742 4165 8744 4164 8742 4162 8729
4162 8722 4143 8722
TIME...MOT...LOC 0055Z 305DEG 35KT 4152 8768 4153 8722
HAIL...<.75IN
WIND...60MPH
OEMC ZONES...SEVERE THUNDERSTORM WARNING. 10 AND 12.
$$
RC810
WWUS53 KLOT 250114
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 PM CDT SUN JUL 24 2016
ILC031-250124-
/O.CAN.KLOT.SV.W.0087.000000T0000Z-160725T0130Z/
COOK IL-
814 PM CDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK COUNTY IS
CANCELLED...
THE STRONGEST PORTION OF THE STORMS WHICH PROMPTED THE WARNING HAVE
MOVED OUT OF THE WARNED AREA.THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4143 8722 4146 8753 4163 8752 4164 8742
4162 8729 4162 8722
TIME...MOT...LOC 0114Z 317DEG 21KT 4148 8745 4155 8736
$$
INC089-250130-
/O.CON.KLOT.SV.W.0087.000000T0000Z-160725T0130Z/
LAKE IN-
814 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN LAKE COUNTY...
AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SCHERERVILLE TO NEAR GARY...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...GARY...PORTAGE...MERRILLVILLE...EAST CHICAGO...SCHERERVILLE...
HOBART...CROWN POINT...HIGHLAND...MUNSTER...GRIFFITH...ST. JOHN...LAKE
STATION...DYER...WINFIELD...NEW CHICAGO AND LYNWOOD.
THIS INCLUDES... INDIANA UNIVERSITY NORTHWEST...PURDUE UNIVERSITY
CALUMET...ILLIANA MOTOR SPEEDWAY...AND SOUTH SHORE RAIL CATS
BASEBALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4143 8722 4146 8753 4163 8752 4164 8742
4162 8729 4162 8722
TIME...MOT...LOC 0114Z 317DEG 21KT 4148 8745 4155 8736
HAIL...<.75IN
WIND...60MPH
$$
RC928
WWUS53 KLOT 250126
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
826 PM CDT SUN JUL 24 2016
INC089-250135-
/O.EXP.KLOT.SV.W.0087.000000T0000Z-160725T0130Z/
LAKE IN-
826 PM CDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE COUNTY WILL
EXPIRE AT 830 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS TO AROUND 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHICAGO .
LAT...LON 4143 8722 4146 8753 4163 8752 4164 8742
4162 8729 4162 8722
TIME...MOT...LOC 0124Z 324DEG 24KT 4148 8745 4155 8736
$$
RCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:09 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 24, 7:09 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
709 PM CDT SUN JUL 24 2016
.SHORT TERM...
230 PM CDT
Through tonight...
Convective trends remain the main focus and the main challenge
through the rest of the afternoon. The cool front continues to
advance east and southeast across southwest WI and eastern IA with
the stratus of earlier now more of an open cell cu field. Ahead of
that, another corridor of low level and mid level convergence
generating mid level accas along with newly developing cumulus. A
few echoes have developed with this area across southeast WI, with
more substantial cell moving toward Milwaukee at 1915z. Additional
outflows from morning storms over the lake are likely meandering
across southern Lake Michigan with some indication of one such
boundary oriented from northwest to southeast from offshore of
Waukegan into central Berrien County, MI. Tough to say if this is
the case though. Instability is extreme and maximized over the
forecast area but recent aircraft soundings still show some
capping in place which may be accounting for the rather slow
increase in cell development.
Expect that the cap will erode and isolated-scattered cells will
continue to develop in the cu/accas field across the northwest
third of the area in the next 1-2 hours. High res convective
allowing models have been little help by showing a range of
possibilities from little if anything to aggressive development
and a substantial line of storms moving through. Will continue
with earlier thinking of scattered coverage with potential for
several clusters working east and southeast. With potential for
more complex storm interaction among several boundaries, and being
co-located with the instability gradient, areas from the northern
Chicago metro southward into NW IN may see the greatest coverage,
with more scattered coverage to the south and west. Storm
progression should be more steady than yesterday. Torrential rain
will be one of the primary concerns, along with damaging wind, but
storm progression may help mitigate max rainfall potential.
Convective coverage will translate southeastward as the front
moves through into the evening. The front may slow as it moves
further south and away from the parent surface low over western
Ontario. This may keep pops lingering in the south but suspect
that may be too high with pops overnight in our southern counties.
Relatively drier air/lower dewpoints will steadily spread in from
the northwest overnight but it will still remain mild with lows
around 70 with lower 70s in the Chicago metro.
MDB
&&
.LONG TERM...
230 PM CDT
Monday through Saturday...
A less oppressive air mass that is probably welcome by many
(including us) will move into the area Monday. Dew points are
still forecast to be in the mid to upper 60s but that will
certainly feel less humid. A small chance for a lingering shower
in the southern CWA during mainly Monday morning, but dry
advection aloft will shunt that chance southward by late morning
or early afternoon with a mainly sunny sky to follow. Surface high
pressure will settle in through Monday night with lows in the mid
60s in most areas.
The upper ridge will deamplify though upper level heights will
not substantially drop through Wednesday. Warm and slightly humid
weather should prevail during that stretch, with temperatures a
few degrees above normal. Lake breeze development will be favored
each day.
A buckle in the northern stream jet will occur in the middle of
the U.S. during Wednesday into Thursday. This will cause low
pressure development in the general mid-Mississippi Valley region,
though there is model differences on when and just how fast. Tend
to prefer the slower 24.12Z EC in this situation than the GFS.
Not seeing a signal for any pronounced severe weather setup over
our area with this system at this time. Behind this system
northerly winds look to prevail into the start to next weekend
with temperatures around late July normals.
MTF
&&
.AVIATION...
For the 00Z TAFs...
709 pm...Line of thunderstorms extends from just east of ord
southwest to near pnt and will continue moving east/southeast this
evening...ending at mdw in the next hour and in a few hours at
gyy. Strong/erratic winds will shift southeasterly behind the
storms for a short time before turning back west/southwest in the
next few hours. Winds will shift northwest behind a cold front
later this evening and remain northwest for the rest of the
period. The gradient will weaken Monday afternoon with a lake
breeze expected but low confidence regarding how far inland it
will move. Possible it will reach ord/mdw by early Monday evening.
Patchy mvfr cigs will be possible this evening. cms
&&
.MARINE...
230 PM CDT
A cool front will turn winds from southwest to northwest over the
lake tonight. A high pressure ridge will then build into the
region Monday night through Wednesday with variable winds at
times over the southern part of the lake. Low pressure is expected
to develop across the mid-Mississippi Valley to Great Lakes region
during Wednesday Night-Friday, though when exactly and what path
is highly uncertain. Some indications there could be fairly stout
northerly winds for summertime (30 kt) on the backside of this,
though that is highly uncertain at this time.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ008-ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-
ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM
Sunday.
IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
Sunday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 24, 3:49 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SUN JUL 24 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
252100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
349 PM CDT SUN JUL 24 2016 /449 PM EDT SUN JUL 24 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED TORNADO RISK.
LIMITED HAIL RISK...UP TO HALF DOLLAR SIZE.
ELEVATED THUNDERSTORM WIND DAMAGE RISK...UP TO 70 MPH.
ELEVATED FLOODING RISK.
ELEVATED EXCESSIVE HEAT RISK.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING.
THE MAIN THREATS WILL BE TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS.
ISOLATED FLOODING IS POSSIBLE WHERE STORMS PERSIST THE LONGEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WEDNESDAY... ELEVATED THUNDERSTORM RISK.
THURSDAY... LIMITED THUNDERSTORM RISK.
FRIDAY... LIMITED THUNDERSTORM RISK.
HIGH SWIM RISK.
SATURDAY... LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL LIKELY BE NEEDED THROUGH THE EVENING.
GENERAL STORM MOTION OF THE DAY:
MOVING TOWARD THE NORTHEAST AT 25 MPH LATE THIS AFTERNOON THEN MOVING
TOWARD THE EAST AT 25 MPH THIS EVENING.
&&
LMZ740>745-252100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
349 PM CDT SUN JUL 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE SEEN THROUGH EARLY THIS
EVENING...SEVERAL OF WHICH WILL BE CAPABLE OF GUSTS IN EXCESS
OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-252100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
349 PM CDT SUN JUL 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS THE SOUTHERN PART OF
THE LAKE THROUGH EARLY THIS EVENING...SEVERAL OF WHICH WILL BE
CAPABLE OF GUSTS IN EXCESS OF 35 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.
&&
MDB/MTF
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jul 24, 6:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HARWOOD HEIGHTS 41.97N 87.81W
07/24/2016 E0.50 INCH COOK IL TRAINED SPOTTER
0634 PM HAIL LINCOLN PARK 41.93N 87.64W
07/24/2016 E0.25 INCH COOK IL TRAINED SPOTTER
0640 PM FLOOD HARWOOD HEIGHTS 41.97N 87.81W
07/24/2016 COOK IL TRAINED SPOTTER
FLOOD WATERS ESTIMATED 6 INCHES DEEP.
&&Local storm report, Jul 24, 6:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 6 N CHICAGO 41.96N 87.65W
07/24/2016 E1.00 INCH COOK IL TRAINED SPOTTER
QUARTER SIZE HAIL NEAR BUENA PARK.
&&Local storm report, Jul 24, 6:58 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST CHICAGO 41.88N 87.63W
07/24/2016 E45 MPH COOK IL BROADCAST MEDIA
ESTIMATED GUSTS TO 45 MPH IN THE LOOP.
&&Local storm report, Jul 24, 7:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
710 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG HUMBOLDT PARK 41.90N 87.70W
07/24/2016 COOK IL PUBLIC
NUMEROUS LARGE BRANCHES DOWN. ESTIMATED TIME PER RADAR.
&&
MTFLocal storm report, Jul 24, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
718 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM MARINE TSTM WIND 4 NE CHICAGO 41.92N 87.57W
07/24/2016 M58 MPH LMZ741 IL C-MAN STATION
GUST TO 58 MPH AT HARRISON DEVER CRIB.
&&Local storm report, Jul 24, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT SUN JUL 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 SSE CHICAGO 41.85N 87.61W
07/24/2016 COOK IL PUBLIC
TREE BLOWN DOWN AND SEVERAL TREE LIMBS BLOWN DOWN. FROM
TWITTER.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:39 PM CDT | Areal Flood Advisory | LOT | Lake | 4 hr |
| Jul 24, 7:52 PM CDT | Special Weather Statement | LOT | Porter | 38 min |
| Jul 24, 8:30 PM CDT | Special Weather Statement | LOT | Lake, Porter | 30 min |
| Jul 24, 9:05 PM CDT | Special Weather Statement | LOT | Benton, Jasper, Newton | 55 min |
| Jul 24, 9:07 PM CDT | Areal Flood Advisory | LOT | Benton, Jasper, Newton | 5 hr |
| Jul 24, 7:06 PM CDT | Special Marine Warning | LOT | 84 min | |
| Jul 24, 7:50 PM CDT | Areal Flood Advisory | LOT | Ford, Grundy, LaSalle, Livingston | 4 hr |
| Jul 24, 8:11 PM CDT | Special Weather Statement | LOT | Livingston | 64 min |
| Jul 24, 9:51 PM CDT | River Flood Advisory | LOT | LaSalle | 18 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.